Oklahoma, 2005

Hail and Damaging Winds in Oklahoma, July 12, 2005

July 12, 2005 · NWS OUN · 7 events in 4 counties and zones

5 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 1:41 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 12, 1:41 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CDT TUE JUL 12 2005

.DISCUSSION...
CLUSTER OF STORMS THAT FORMED EARLY THIS MORNING ACROSS NORTHERN
PARTS OF KANSAS HAVE SURVIVED INTO SOUTH CENTRAL KANSAS EARLY THIS
AFTERNOON. ADDITIONAL STORMS HAVE FORMED IN ADVANCE OF THIS CLUSTER
ACROSS FAR NORTHERN OKLAHOMA. MID AND UPPER WAVE SHOULD HELP PUSH
STORMS INTO NORTH CENTRAL OKLAHOMA OVER NEXT 2 TO 3 HOURS...BUT STORMS
SHOULD WEAKEN FARTHER SOUTH AND BECOME LESS NUMEROUS AS MID LEVEL WINDS
ARE NOT AS STRONG. APPEARS THAT STRONGER STORMS WILL BE CAPABLE OF
WINDS TO 45 MPH.

WILL MAINTAIN SLIGHT CHANCES FOR STORMS OVER NEXT SEVERALS DAYS
WITH BETTER CHANCE FOR STORMS OVER SOUTHERN PARTS OF FA AS MID
LEVEL SHEAR AXIS PUSHES SOUTH AND RIDGE BUILDS INTO CENTRAL AND
NORTHERN PLAINS.

STRONG WAVE MOVING INTO PACIFIC NORTHWEST BY THE END OF THE WEEK IS
FORECAST TO FLATTEN UPPER RIDGE WHICH MAY ALLOW FOR WEAK COLD FRONT
TO PUSH ACROSS THE AREA AROUND MONDAY AND TUESDAY OR NEXT WEEK.  WILL
KEEP IN SLIGHT/CHANCE POP FOR STORMS ALONG FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  92  69  92 /  20  20  10  10
HOBART OK         72  93  69  95 /  20  20  10  10
WICHITA FALLS TX  73  96  71  96 /  20  30  20  20
GAGE OK           69  90  67  93 /  30  10  10  10
PONCA CITY OK     70  90  68  91 /  40  10  10  10
DURANT OK         73  95  72  95 /  20  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Jul 12, 1:50 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT TUE JUL 12 2005

OKZ004>048-050>052-TXZ083>090-131200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE FORECAST THROUGH TONIGHT.

DISCUSSION...
A THUNDERSTORM CLUSTER WILL MOVE SOUTH ACROSS NORTH-CENTRAL OKLAHOMA
THIS AFTERNOON... BRINGING WIND GUSTS THAT MAY EXCEED 50 MPH IN A
FEW LOCATIONS.  THESE STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY
CONTINUE MOVING SOUTH TOWARD CENTRAL OKLAHOMA LATE THIS AFTERNOON
AND EARLY THIS EVENING.  OTHERWISE... ISOLATED THUNDERSTORMS WILL
TO OCCUR IN CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH
TEXAS... THIS AFTERNOON AND EVENING.  THE PRESENCE OF ONLY MODEST
LEVELS OF INSTABILITY... ALONG WITH VERY WEAK VERTICAL WIND SHEAR...
WILL LIKELY KEEP ALL THE THUNDERSTORMS BELOW SEVERE LEVELS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JULY 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
EASTERN AND SOUTHERN OKLAHOMA... AND THE WESTERN PART OF NORTH TEXAS
THROUGH THE WEEKEND AS UPPER LEVEL DISTURBANCES ASSOCIATED WITH THE
REMNANTS OF DENNIS MOVE ACROSS THE AREA. THUNDERSTORM CHANCES WILL
INCREASE ACROSS NORTHERN OKLAHOMA ON MONDAY AS A COLD FRONT MOVES
INTO THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

CMS

In the hours before

Special weather statement, Jul 12, 2:10 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT TUE JUL 12 2005

OKZ007-008-122045-
GRANT OK-KAY OK-
310 PM CDT TUE JUL 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.

AT 310 PM... AN OUTFLOW BOUNDARY FROM STRONG TO SEVERE THUNDERSTORMS
IN SOUTHERN KANSAS WAS LOCATED FROM NEAR WELLINGTON KANSAS TO NEAR
FREEPORT KANSAS... OR ABOUT 15 MILES NORTH OF THE KANSAS STATE LINE.
THIS OUTFLOW BOUNDARY WILL BRING GUSTY WINDS OF 30 TO 50 MPH INTO
GRANT AND KAY COUNTIES.

ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS GRANT AND KAY
COUNTIES.

PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jul 12, 2:50 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT TUE JUL 12 2005

OKZ026-122105-
LINCOLN OK-
350 PM CDT TUE JUL 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN LINCOLN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF DAVENPORT AT
350 PM CDT...MOVING SOUTH AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, Jul 12, 2:52 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CDT TUE JUL 12 2005

OKZ012-122105-
GARFIELD OK-
352 PM CDT TUE JUL 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ENID AT 352 PM
CDT...MOVING SOUTH AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR

The radar

The Vance AFB radar (KVNX), 30 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Grant

When
July 12, 2:55 PM CST
Where
Grant County, Manchester
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.000, -98.033

Thunderstorm Wind, Kay

When
July 12, 3:00 PM CST
Where
Kay County, 3 mi WNW of Blackwell
Measured
54 kt (62 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
36.817, -97.333

Hail, Logan

When
July 12, 3:57 PM CST
Where
Logan County, Marshall
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -97.617

Thunderstorm Wind, Logan

When
July 12, 4:00 PM CST
Where
Logan County, Marshall
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
GENERAL PUBLIC
Coordinates
36.150, -97.617

Winds on the north side of town destroyed a 40 by 70 foot metal building at the Marshall COOP.

Thunderstorm Wind, Logan

When
July 12, 4:00 PM CST
Where
Logan County, 4 mi SSE of Marshall
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.100, -97.583

Wind was measured by the Oklahoma mesonet.

Hail, Kingfisher

When
July 12, 4:20 PM CST
Where
Kingfisher County, 7 mi E of Hennessey
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.100, -97.767

Thunderstorm Wind, Kingfisher

When
July 12, 4:25 PM CST
Where
Kingfisher County, 7 mi E of Hennessey
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.100, -97.767

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467532, 5467581, 5467582, 5467583, 5467584, 5467585, 5467586.